| Catalog Number |
RTL160147 |
| Medical Device Problem Code |
Thermal Decomposition of Device (1071)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A user facility¿s biomedical technician (bmt) reported that during dissolution mode, a dry acid mixer was not filling, and they found a charred fill valve and smelled a burning smell.Upon follow up, the bmt said that there was damage to the fill valve, electric wire harness control panel to the fill valve and the control panel.The fill valve was fried and charred.There was also water inside the electrical harness of the fill solenoid.The control panel had a charred smell.There was smoke and a strong electrical burning smell.Arcing was not witnessed, but the charring on the solenoid valve indicated that arcing occurred.The fire alarm did not sound, but the room needed to be vented by opening the doors.The machine hours are not applicable as this is a dry acid mixer.The components were all original to the fresenius machine.The machine is plugged into a hospital grade ground-fault circuit interrupter (gfci) outlet.The bmt replaced the fill valve and electrical harness, but the mixer would not fill.They then replaced the control panel board to resolve the issue.The mixer has been returned to service.No photos are available.A sample was reported to be available to be returned to the manufacturer for physical evaluation.A patient was not connected to the machine at the time of the incident and there was no harm to any patients or individuals because of this malfunction.
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the actual fill valve, fill valve cable and granuflo display board were returned to the manufacturer for physical evaluation.Exterior inspection revealed thermal damage to the valve coil, the terminals and cracks in the casing.The damaged valve emitted a burn smell.The resistance measured across the hot and neutral terminals was found to be shorted.The fill valve cable showed signs of corrosion in the terminal 2 and slightly burn marks on terminal 1.The test for conductivity on the terminals of the harness passed.The granuflo display board showed no discrepancy.The board was installed on the board test fixture and a defective k1 relay was discovered.The manufacturer was able to confirm the reported event.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The reported event has been confirmed.
Event or Problem Description